Alert archive / Louisiana / River Flood Warnings in 2012

River Flood Warning 43, NWS Lake Charles, LA

March 11, 2012Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Mar 11, 2012, 2:55 PM CDT for Calcasieu Parish, Louisiana. It took effect at Mar 11, 2012, 3:50 PM CDT. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
Mar 11, 2012, 2:55 PM CDT (19:55 UTC)
In effect from
Mar 11, 2012, 3:50 PM CDT
Expired
Mar 12, 2012, 10:14 AM CDT
In force
18 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 16 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).

Action stage
4 ft
Minor stage
4 ft
Moderate stage
6 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

953 
WGUS44 KLCH 111955
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
255 PM CDT SUN MAR 11 2012

...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA...

  CALCASIEU RIVER NEAR SALT WATER BARRIER 

LAC019-120955-
/O.NEW.KLCH.FL.W.0043.120311T2050Z-120312T1500Z/
/LCHL1.1.ER.120311T2050Z.120312T0000Z.120312T0300Z.NO/
255 PM CDT SUN MAR 11 2012

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:00 PM SUNDAY THE STAGE WAS 3.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL RISE TO ABOVE FLOOD STAGE LATER THIS AFTERNOON...
  THEN FALL BELOW FLOOD STAGE SHORTLY AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. FLOODING 
  ALSO BEGINS ON RIVER ROAD IN NORTH LAKE CHARLES.

&&
 
LAT...LON 3030 9325 3024 9325 3024 9319 3025 9315 3030 9319

$$
3 follow-up statements
899 
WGUS84 KLCH 112045
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
345 PM CDT SUN MAR 11 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 
  CALCASIEU RIVER NEAR SALT WATER BARRIER 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA..
  BUNDICK CREEK AT BUNDICK LAKE 
  CALCASIEU RIVER NEAR GLENMORA 
  CALCASIEU RIVER NEAR OAKDALE 
  CALCASIEU RIVER NEAR OBERLIN 

LAC011-121045-
/O.CON.KLCH.FL.W.0042.120313T1200Z-120314T0600Z/
/BKDL1.1.ER.120313T1200Z.120313T1200Z.120314T0000Z.UU/
345 PM CDT SUN MAR 11 2012

THE FLOOD WARNING CONTINUES FOR
  THE BUNDICK CREEK AT BUNDICK LAKE.
* FROM TUESDAY MORNING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 2:45 PM SUNDAY THE STAGE WAS 96.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 97.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  TUESDAY MORNING.
* IMPACT...AT 97.0 FEET...MINOR FLOODING BEGINS AROUND THE LAKE...
  ESPECIALLY THE NORTH END OF THE LAKE.

&&
 
LAT...LON 3077 9315 3058 9295 3062 9294 3080 9313

$$

LAC079-121045-
/O.CON.KLCH.FL.W.0038.000000T0000Z-000000T0000Z/
/GLML1.1.ER.120309T0300Z.120315T1200Z.000000T0000Z.NO/
345 PM CDT SUN MAR 11 2012

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:30 PM SUNDAY THE STAGE WAS 11.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY MONDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 14.0 FEET BY THURSDAY EARLY AFTERNOON.
* IMPACT...AT 14.0 FEET...SOME ROADS UPSTREAM FROM GLENMORA...
  INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU 
  AND PRICE CROSSING ROAD NEAR HINESTON HAVE TWO TO THREE FEET OF 
  WATER OVER THE ROAD AND SUBJECT TO BEING CLOSED. FLOODING OF 
  FORESTED AREAS NEAR THE RIVER WILL ALSO OCCUR.

&&
 
LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275

$$

LAC003-121045-
/O.CON.KLCH.FL.W.0040.120318T1200Z-000000T0000Z/
/OKDL1.1.ER.120318T1200Z.120318T1200Z.000000T0000Z.NO/
345 PM CDT SUN MAR 11 2012

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR OAKDALE.
* FROM SUNDAY MARCH 18 UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 7:00 AM SUNDAY THE STAGE WAS 8.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE NEXT SUNDAY
  MORNING, MARCH 18.
* IMPACT...AT 12.0 FEET...MINOR LOWLAND FLOODING, MAINLY FORESTED 
  AREAS ALONG THE RIVER WILL OCCUR. PARK AND PICNIC GROUND OFF OF 
  HIGHWAY 10 BEGINS TO FLOOD.

&&
 
LAT...LON 3090 9269 3088 9270 3077 9272 3077 9267 3090 9265

$$

LAC003-121045-
/O.CON.KLCH.FL.W.0041.120315T2100Z-000000T0000Z/
/OBCL1.1.ER.120315T2100Z.120319T0600Z.000000T0000Z.NO/
345 PM CDT SUN MAR 11 2012

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR OBERLIN.
* FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING
  IS CANCELLED.
* AT 3:15 PM SUNDAY THE STAGE WAS 8.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 14.5 FEET BY NEXT MONDAY MORNING, MARCH 19. 
  ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* IMPACT...AT 13.0 FEET...MINOR LOWLAND FLOODING NEAR THE RIVER WILL
  OCCUR.

&&
 
LAT...LON 3077 9273 3071 9283 3058 9289 3058 9277 3078 9267

$$

LAC019-121045-
/O.EXT.KLCH.FL.W.0039.120311T2041Z-000000T0000Z/
/OTBL1.1.ER.120311T1450Z.120319T0000Z.000000T0000Z.NO/
345 PM CDT SUN MAR 11 2012

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 3:00 PM SUNDAY THE ESTIMATED STAGE WAS 4.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...CONTINUE TO RISE TO NEAR 5.0 FEET BY NEXT SUNDAY EVENING, MARCH 18. ADDITIONAL RISES ARE 
  POSSIBLE THEREAFTER.
* IMPACT...AT 5.0 FEET...WATER OVER LOWEST PORTIONS OF GOOS FERRY 
  ROAD. CARS SHOULD BE MOVED TO HIGHER GROUND.

&&
 
LAT...LON 3033 9315 3032 9320 3027 9318 3030 9308 3033 9309

$$

LAC019-121044-
/O.EXT.KLCH.FL.W.0043.120311T2113Z-120312T1500Z/
/LCHL1.1.ER.120311T2113Z.120312T0000Z.120312T0300Z.NO/
345 PM CDT SUN MAR 11 2012

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:00 PM SUNDAY THE STAGE WAS 3.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE THIS EVENING...
  THEN BEGIN TO FALL TO BELOW FLOOD STAGE ON EARLY MONDAY MORNING.
* IMPACT...AT 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. FLOODING 
  ALSO BEGINS ON RIVER ROAD IN NORTH LAKE CHARLES.

&&
 
LAT...LON 3030 9325 3024 9325 3024 9319 3025 9315 3030 9319

$$
998 
WGUS84 KLCH 120124
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
824 PM CDT SUN MAR 11 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  BUNDICK CREEK AT BUNDICK LAKE 
  CALCASIEU RIVER NEAR OBERLIN 
  CALCASIEU RIVER NEAR SALT WATER BARRIER 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA..
  CALCASIEU RIVER NEAR GLENMORA 
  CALCASIEU RIVER NEAR OAKDALE 
  CALCASIEU RIVER AT OLD TOWN BAY 

LAC011-121524-
/O.EXT.KLCH.FL.W.0042.120313T0000Z-120315T0000Z/
/BKDL1.1.ER.120313T0000Z.120313T0000Z.120314T1800Z.UU/
824 PM CDT SUN MAR 11 2012

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
  THE BUNDICK CREEK AT BUNDICK LAKE.
* FROM MONDAY EVENING TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 7:45 PM SUNDAY THE STAGE WAS 96.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 97.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  TOMORROW EVENING.
* IMPACT...AT 97.0 FEET...MINOR FLOODING BEGINS AROUND THE LAKE...
  ESPECIALLY THE NORTH END OF THE LAKE.

&&
 
LAT...LON 3077 9315 3058 9295 3062 9294 3080 9313

$$

LAC079-121524-
/O.CON.KLCH.FL.W.0038.000000T0000Z-000000T0000Z/
/GLML1.1.ER.120309T0300Z.120315T1200Z.000000T0000Z.NO/
824 PM CDT SUN MAR 11 2012

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 PM SUNDAY THE STAGE WAS 11.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 14.0 FEET BY THURSDAY EARLY AFTERNOON.
* IMPACT...AT 14.0 FEET...SOME ROADS UPSTREAM FROM GLENMORA...
  INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU 
  AND PRICE CROSSING ROAD NEAR HINESTON HAVE TWO TO THREE FEET OF 
  WATER OVER THE ROAD AND SUBJECT TO BEING CLOSED. FLOODING OF 
  FORESTED AREAS NEAR THE RIVER WILL ALSO OCCUR.

&&
 
LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275

$$

LAC003-121523-
/O.CON.KLCH.FL.W.0040.120318T1200Z-000000T0000Z/
/OKDL1.1.ER.120318T1200Z.120318T1200Z.000000T0000Z.NO/
824 PM CDT SUN MAR 11 2012

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR OAKDALE.
* FROM SUNDAY MARCH 18 UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 7:00 AM SUNDAY THE STAGE WAS 8.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE SUNDAY
  MORNING.
* IMPACT...AT 12.0 FEET...MINOR LOWLAND FLOODING, MAINLY FORESTED 
  AREAS ALONG THE RIVER WILL OCCUR. PARK AND PICNIC GROUND OFF OF 
  HIGHWAY 10 BEGINS TO FLOOD.

&&
 
LAT...LON 3090 9269 3088 9270 3077 9272 3077 9267 3090 9265

$$

LAC003-121523-
/O.EXT.KLCH.FL.W.0041.120315T2248Z-000000T0000Z/
/OBCL1.1.ER.120315T2248Z.120319T0600Z.000000T0000Z.NO/
824 PM CDT SUN MAR 11 2012

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR OBERLIN.
* FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING
  IS CANCELLED.
* AT 7:15 PM SUNDAY THE STAGE WAS 8.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 14.5 FEET BY EARLY MONDAY MORNING. 
  ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* IMPACT...AT 13.0 FEET...MINOR LOWLAND FLOODING NEAR THE RIVER WILL
  OCCUR.

&&
 
LAT...LON 3077 9273 3071 9283 3058 9289 3058 9277 3078 9267

$$

LAC019-121523-
/O.CON.KLCH.FL.W.0039.000000T0000Z-000000T0000Z/
/OTBL1.1.ER.120311T2130Z.120319T0000Z.000000T0000Z.NO/
824 PM CDT SUN MAR 11 2012

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:00 AM SUNDAY THE STAGE WAS 3.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 5.0 FEET BY SUNDAY EVENING. ADDITIONAL 
  RISES ARE POSSIBLE THEREAFTER.
* IMPACT...AT 5.0 FEET...WATER OVER LOWEST PORTIONS OF GOOS FERRY 
  ROAD. CARS SHOULD BE MOVED TO HIGHER GROUND.

&&
 
LAT...LON 3033 9315 3032 9320 3027 9318 3030 9308 3033 9309

$$

LAC019-121523-
/O.EXT.KLCH.FL.W.0043.000000T0000Z-120312T1800Z/
/LCHL1.1.ER.120312T0600Z.120312T0600Z.120312T0600Z.NO/
824 PM CDT SUN MAR 11 2012

...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 PM SUNDAY THE STAGE WAS 3.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER 
  MIDNIGHT TOMORROW.
* IMPACT...AT 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. FLOODING 
  ALSO BEGINS ON RIVER ROAD IN NORTH LAKE CHARLES.

&&
 
LAT...LON 3030 9325 3024 9325 3024 9319 3025 9315 3030 9319

$$
643 
WGUS84 KLCH 121514
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1014 AM CDT MON MAR 12 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR SALT WATER BARRIER 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS...

  BUNDICK CREEK AT BUNDICK LAKE 
  CALCASIEU RIVER NEAR OAKDALE 
  CALCASIEU RIVER NEAR OBERLIN 
  CALCASIEU RIVER NEAR GLENMORA 
  CALCASIEU RIVER AT OLD TOWN BAY 
  NECHES RIVER AT TOWN BLUFF

LAC011-130514-
/O.EXT.KLCH.FL.W.0042.120313T0000Z-120315T0600Z/
/BKDL1.1.ER.120313T0000Z.120313T0000Z.120315T0000Z.UU/
1014 AM CDT MON MAR 12 2012

...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE BUNDICK CREEK AT BUNDICK LAKE.
* FROM THIS EVENING TO LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  9:45 AM MONDAY THE STAGE WAS 96.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 97.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS 
  EVENING.
* IMPACT...AT 97.0 FEET...MINOR FLOODING BEGINS AROUND THE LAKE...
  ESPECIALLY THE NORTH END OF THE LAKE.

&&
 
LAT...LON 3077 9315 3058 9295 3062 9294 3080 9313

$$

LAC079-130513-
/O.CON.KLCH.FL.W.0038.000000T0000Z-000000T0000Z/
/GLML1.1.ER.120309T0300Z.120315T0600Z.000000T0000Z.NO/
1014 AM CDT MON MAR 12 2012

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:30 AM MONDAY THE STAGE WAS 13.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.5 FEET BY 
  EARLY THURSDAY MORNING THEN BEGIN FALLING.
* IMPACT...AT 14.0 FEET...SOME ROADS UPSTREAM FROM GLENMORA...
  INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU 
  AND PRICE CROSSING ROAD NEAR HINESTON HAVE TWO TO THREE FEET OF 
  WATER OVER THE ROAD AND SUBJECT TO BEING CLOSED. FLOODING OF 
  FORESTED AREAS NEAR THE RIVER WILL ALSO OCCUR.

&&
 
LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275

$$

LAC003-130513-
/O.EXT.KLCH.FL.W.0040.120316T1200Z-120318T0000Z/
/OKDL1.1.ER.120316T1200Z.120316T1200Z.120317T0000Z.NO/
1014 AM CDT MON MAR 12 2012

...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE CALCASIEU RIVER NEAR OAKDALE.
* FROM FRIDAY MORNING TO SATURDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:00 AM SUNDAY THE STAGE WAS 8.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE FRIDAY
  MORNING.
* IMPACT...AT 12.0 FEET...MINOR LOWLAND FLOODING, MAINLY FORESTED 
  AREAS ALONG THE RIVER WILL OCCUR. PARK AND PICNIC GROUND OFF OF 
  HIGHWAY 10 BEGINS TO FLOOD.

&&
 
LAT...LON 3090 9269 3088 9270 3077 9272 3077 9267 3090 9265

$$

LAC003-130513-
/O.EXT.KLCH.FL.W.0041.120316T1648Z-000000T0000Z/
/OBCL1.1.ER.120316T1648Z.120318T1200Z.000000T0000Z.NO/
1014 AM CDT MON MAR 12 2012

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR OBERLIN.
* FROM FRIDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  9:15 AM MONDAY THE STAGE WAS 8.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 14.9 FEET BY SUNDAY MORNING.
* IMPACT...AT 13.0 FEET...MINOR LOWLAND FLOODING NEAR THE RIVER WILL
  OCCUR.

&&
 
LAT...LON 3077 9273 3071 9283 3058 9289 3058 9277 3078 9267

$$

LAC019-130513-
/O.CON.KLCH.FL.W.0039.000000T0000Z-000000T0000Z/
/OTBL1.1.ER.120312T1620Z.120319T0000Z.000000T0000Z.NO/
1014 AM CDT MON MAR 12 2012

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM MONDAY THE STAGE WAS 3.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 5.0 FEET BY SUNDAY EVENING. ADDITIONAL RISES ARE 
  POSSIBLE THEREAFTER.
* IMPACT...AT 5.0 FEET...WATER OVER LOWEST PORTIONS OF GOOS FERRY 
  ROAD. CARS SHOULD BE MOVED TO HIGHER GROUND.

&&
 
LAT...LON 3033 9315 3032 9320 3027 9318 3030 9308 3033 9309

$$

LAC019-121544-
/O.CAN.KLCH.FL.W.0043.000000T0000Z-120312T1800Z/
/LCHL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1014 AM CDT MON MAR 12 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* AT  9:00 AM MONDAY THE STAGE WAS 3.0 FEET.
* FLOOD STAGE IS 4.0 FEET.

&&
 
LAT...LON 3030 9325 3024 9325 3024 9319 3025 9315 3030 9319

$$

TXC241-457-130513-
/O.EXT.KLCH.FL.W.0044.000000T0000Z-120313T0830Z/
/TBFT2.1.DR.120312T0718Z.120312T1400Z.120312T2030Z.NO/
1014 AM CDT MON MAR 12 2012

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE NECHES RIVER NEAR TOWN BLUFF.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 AM MONDAY THE STAGE WAS 65.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 64.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 65.0 FEET...SEVERAL ROADS OFF OF ROUTE 255 NORTH OF 
  THE LAKE ARE UNDER WATER. MINOR LOWLAND FLOODING ALONG THE RIVER 
  WILL ALSO OCCUR.

&&

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Mar 11, 12:38 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Mar 11, 12:38 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1238 PM CDT SUN MAR 11 2012

.UPDATE...
STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH FOR WESTERN
SECTIONS OF THE FORECAST AREA THROUGH 00Z OR 7 PM CDT. A BAND OF
SHOWERS WITH EMBEDDED BROKEN INTENSE THUNDERSTORMS ASSOCIATED WITH
A SHORT WAVE WILL BE MOVING SHORTLY INTO SOUTHEAST TEXAS...THEN
PROGRESS TO THE NORTHEAST ACROSS THE SABINE INTO WEST CENTRAL AND
SOUTHWEST LOUISIANA AROUND MID-AFTERNOON. VERY GOOD LOW LEVEL
SHEAR BEING NOTED ACROSS THE FORECAST AREA...WITH ENOUGH WARMING
TAKING PLACE...LAPS SHOWS CAPES IN THE 500-1000 J/KG RANGE. SO
SOME SURFACE BASED THUNDERSTORMS WILL BE POSSIBLE THAT COULD
ROTATE WITH THE LOW LEVEL SHEAR. THE STRONGEST ACTIVITY SHOULD BE
WEST OF ROUGHLY AN ALEXANDRIA TO CAMERON LINE...WHICH IS OUTLINED
IN THE WATCH. ALSO...WITH HIGH MOISTURE CONTENT...SOME BRIEF HEAVY
RAINFALL WILL BE POSSIBLE...ALTHOUGH AS LONG AS SHORT WAVE
CONTINUES TO MOVE QUICKLY TO THE NORTHEAST...POTENTIAL FOR
EXCESSIVE RAINFALL SHOULD BE LIMITED.

RUA

&&

.DISCUSSION...

&&

.PREV DISCUSSION... /ISSUED 1231 PM CDT SUN MAR 11 2012/

AVIATION UPDATE...REGARDING 18Z TAF ISSUANCE. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO ADVANCE ACROSS THE FORECAST AREA
TODAY ASSOCIATED WITH A VIGOROUS UPPER LOW NOW OVER THE SOUTHERN
PLAINS. IFR TO MVFR CLOUDS WILL ACCOMPANY THIS SYSTEM AS IT
ADVANCES NORTHEAST. RAINS WILL DIMINISH WEST TO EAST THROUGH THE
AFTERNOON AND EVENING HOURS BUT LOW CLOUDINESS WILL PERSIST.

MARCOTTE

PREV DISCUSSION... /ISSUED 1016 AM CDT SUN MAR 11 2012/

UPDATE...
STALLED FRONTAL BOUNDARY/COASTAL TROF...THAT WAS SOUTH OF THE
FORECAST AREA AT THIS TIME YESTERDAY...HAS PUSHED THROUGH AS A
WARM FRONT...WITH DEW POINTS RECOVERING INTO THE MID 60S WITH
MODERATE SOUTHEAST WINDS. MOISTURE HAS INCREASED...WITH LATEST
UPPER AIR SOUNDING FROM KLCH SHOWING PRECIPITABLE AROUND 1.4
INCHES...WHICH IS ABOUT 160 PERCENT OF NORM. THE WARM AND MOIST
ATMOSPHERE WILL HANG AROUND THROUGH TODAY...WITH SOME LIGHT WARM
AIR ADVECTION TYPE SHOWERS ALREADY DEVELOPING.

STRONGER CONVECTION IS LOCATED WEST OF THE FORECAST AREA...AS
SHORT WAVE AND UPPER LEVEL JET STREAK PUSHING INTO EASTERN TEXAS.
THIS FEATURE IS EXPECTED TO CONTINUE TO MOVE EAST TODAY AS UPPER
LEVEL LOW NOW LOCATED OVER THE PANHANDLES OF TEXAS/OKLAHOMA...CONTINUES
TO MOVE OFF TO THE NORTHEAST. THE INCREASE IN LIFT AND UPPER LEVEL
DIVERGENCE IS EXPECTED TO TAP INTO THE MOISTURE LATER TODAY...WITH
SHOWERS AND A FEW THUNDERSTORMS THE RESULT...WITH THE BEST CHANCE
WEST OF AN ALEXANDRIA TO LAKE CHARLES LINE. LOW LEVEL SHEAR IS
LOOKING GOOD...HOWEVER THE LOW LEVEL INSTABILITY VALUES MAY STAY
DOWN ENOUGH...AS IS USUAL FOR THESE PARTS WITH A MODIFIED GULF
MARINE AIRMASS NEAR THE SURFACE...TO KEEP STORMS FROM BECOMING TOO
STRONG. THE MAIN CONCERN IS WITH THE HIGH MOISTURE CONTENT...THAT
THE STORMS AND STRONGER SHOWERS THAT CAN DEVELOP...COULD PRODUCE
SOME LOCALLY HEAVY RAINFALL...LATE THIS AFTERNOON AND EARLY
EVENING...OVER PORTIONS OF SOUTHEAST TEXAS AND WEST CENTRAL
LOUISIANA.

MODIFIED POPS/WEATHER GRIDS BASED ON LATEST FORECAST TRENDS...WITH
BULK OF ACTIVITY EXPECTED LATER ON IN THE AFTERNOON.

RUA

PREV DISCUSSION... /ISSUED 626 AM CDT SUN MAR 11 2012/

AVIATION...LIGHT SHRA WILL CONTINUE TO STREAM NORTH ACROSS THE
AREA THIS MORNING, HOWEVER ANY IMPACT ON VIS -RA WILL BE MINIMAL.
LOWER CEILINGS WILL BE MORE OF A CONCERN WITH IFR CONDITIONS
WIDESPREAD. RAIN CHANCES AND RAIN INTENSITY WILL INCREASE DURING
THE DAY WITH VIS AND CEILINGS BEING IFR AT TIMES. TONIGHT MOISTURE
LEVELS WILL CONTINUE TO INC WITH BR RESTRICTING VIS BY MON MORN.
WINDS WILL BE SOUTHEAST THROUGH THE PERIOD.

TINGLER

PREV DISCUSSION... /ISSUED 550 AM CDT SUN MAR 11 2012/

DISCUSSION...
LATEST WATER VAPOR SATELLITE IMAGERY/UPPER AIR ANALYSIS SHOWED AN
UPPER LOW SPINNING NEAR THE TX/OK PANHANDLES...WITH ONE VORT LOBE
LIFTING THROUGH THE RED RIVER VALLEY...AND ANOTHER JUST ENTERING
THE RIO GRANDE VALLEY. TO THE EAST...A DEEP LAYER RIDGE WAS NOTED
OVER THE SE CONUS/NE GOMEX.

AT THE SFC...WEAK LOW PRESSURE WAS ANALYZED ALONG THE MIDDLE TX
COAST NEAR MATAGORDA BAY...WITH A SECONDARY CENTER LOCATED ALONG
A N-S ORIENTED LOW PRESSURE TROF NEAR DFW. WINDS HAVE GRADUALLY
BACKED OVERNIGHT ACROSS THE COASTAL WATERS AND SE TX/SW LA...WITH
SFC DEWPOINTS RISING SOME 10 DEGREES F OVER THE PAST 6 HRS.
EVIDENCE THAT THE STALLED FRONT PREVIOUSLY HUNG UP OVER THE GULF
HAS BEGUN TO RETREAT NWD.

COMBINATION OF ISENTROPIC LIFT AND SYNOPTIC SCALE LIFT WITHIN THE
DIFLUENT/DIVERGENT FLOW ALOFT BETWEEN THE UPPER LOW TO THE NW AND
THE RIDGE TO THE EAST HAS LED TO SCATTERED SHOWERS ACROSS THE
WESTERN HALF OR SO OF THE AREA DURING THE OVERNIGHT HOURS. THIS IS
EXPECTED TO CONTINUE THIS MORNING...WITH ACTIVITY INCREASING IN
AREAL COVERAGE AND INTENSITY THROUGH THE DAY AS THE UPSTREAM
SHORTWAVE NEAR THE RIO GRANDE EJECTS OUT ACROSS THE REGION.

WHILE MOISTURE WILL TEND TO BE EQUITABLE AREAWIDE...LIFT WILL
DEFINITELY BE STRONGER AND MORE FOCUSED ACROSS EAST
TEXAS...WESTERN LOUISIANA...AND EXTENDING NE INTO PARTS OF CENTRAL
LOUISIANA. POPS IN THESE AREAS WERE INCREASED INTO THE 80 TO 100
PERCENT RANGE...DROPPING OFF CONSIDERABLE FARTHER EAST...TO AROUND
30 PERCENT ACROSS SOUTH CENTRAL LOUISIANA.

WHILE THUNDERSTORM ACTIVITY WILL BE GENERALLY LIMITED BY POOR
INSTABILITY...ATMOSPHERIC WIND PROFILES ARE PROGGED TO BE
SUPPORTIVE OF A TORNADO/DAMAGING WIND THREAT. HOWEVER..GIVEN THE
CONDITIONAL NATURE OF THE THREAT...WILL LEAVE SEVERE MENTION OUT
OF THE GRIDS AT THIS TIME. LOCALLY HEAVY RAINFALL WOULD ALSO BE
POSSIBLE WITH ANY STRONG CELLS...WITH PWAT PROGGED AT NEAR TWO
STANDARD DEVIATIONS ABOVE NORMAL.

AS THE UPPER LOW LIFTS OUT ACROSS THE CENTRAL PLAINS TONIGHT
TOWARD THE UPPER MIDWEST...CONVECTIVE ACTIVITY IS EXPECTED TO
DECREASE...ALBEIT NOT DIMINISH ENTIRELY AS A FAIR AMOUNT OF
MOISTURE IS LEFT BEHIND. THESE ELEVATED RAIN CHANCES WILL CONTINUE
THROUGH MONDAY IN THE NOISY W/SW FLOW ALOFT...BUT DIMINISH TO A
DAILY DAYTIME SLIGHT CHANCE THEREAFTER AS LOW-MID LEVEL RIDGE
REBUILDS OVER THE NE GULF COAST REGION...WITH QUASI-ZONAL WESTERLY
FLOW ALOFT.

MARINE...
MODEST SOUTHEAST WINDS WILL GRADUALLY DIMINISH LATER TODAY AS THE
PRESSURE GRADIENT RELAXES. AN UPPER LEVEL STORM SYSTEM WILL MOVE
NORTHEAST ACROSS THE TEXAS AND OKLAHOMA PANHANDLES...BRINGING AN
INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT.
WITH NO FRONTAL SYSTEM EXPECTED TO MOVE THROUGH...A SOUTH TO
SOUTHEAST FLOW WILL CONTINUE FOR MOST OF THE UPCOMING WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  66  79  64  78 /  60  60  30  10  20
KBPT  73  65  78  65  78 /  80  60  20  10  20
KAEX  73  64  79  62  78 /  80  70  30  10  20
KLFT  74  66  80  63  78 /  40  40  50  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 4 PM CDT THIS AFTERNOON FOR
     THE FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
     CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
     FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
     OUT 20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM
     INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS
     FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
     20 TO 60 NM.

&&
Hazardous weather outlook, Mar 11, 6:07 AM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
607 AM CDT SUN MAR 11 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
121100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
607 AM CDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO AFFECT THE
OUTLOOK AREA TODAY AND TONIGHT...WITH THE GREATEST COVERAGE
EXPECTED ACROSS EAST TEXAS...WESTERN LOUISIANA...AND INTO PARTS OF
CENTRAL LOUISIANA.

THE STORM PREDICTION CENTER HAS INDICATED THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS. THIS RISK IS CONDITIONAL...HOWEVER...AS
OVERALL THUNDERSTORM ACTIVITY IS EXPECTED TO BE LIMITED BY POOR
INSTABILITY. NONETHELESS...ATMOSPHERIC WIND PROFILES ARE FORECAST
TO BE SUPPORTIVE OF TORNADOES AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ELEVATED SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE INTO
MONDAY...BUT DECREASE TO A DAILY DAYTIME SLIGHT CHANCE THEREAFTER.

NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

GMZ430-432-435-450-452-455-470-472-475-121100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
607 AM CDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
MODEST SOUTHEAST WINDS ARE EXPECTED TO CONTINUE INTO THE AFTERNOON
HOURS. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE GULF WATERS
AND COASTAL LAKES AND BAYS. OTHERWISE...SHOWERS AND ISOLATED
THUNDERSTORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA TODAY AND
TONIGHT...WITH THE GREATEST COVERAGE EXPECTED ACROSS EAST
TEXAS...WESTERN LOUISIANA...AND INTO PARTS OF CENTRAL LOUISIANA.
THE PROBABILITY OF SEVERE THUNDERSTORMS IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE AFFECTING THE
GULF WATERS ON MONDAY. NO SEVERE THUNDERSTORMS ARE EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...
MARINE INTERESTS ARE ENCOURAGED TO HEED ADVISORIES AND HEADLINES...AND
BE ALERT FOR THUNDERSTORM ACTIVITY THE NEXT COUPLE OF DAYS.

13

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 2:52 PM CDTWind AdvisoryLCHCameron, Lafayette, Saint Martin4 hr
Mar 11, 5:29 PM CDTSpecial Weather StatementLCHBeauregard61 min
Mar 11, 6:41 PM CDTSpecial Weather StatementLCHRapides64 min

Nearby

River Flood Warnings in Louisiana, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.